MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Codes Application Program Problem: Parameter Calculation Error (1449); Incorrect, Inadequate or Imprecise Result or Readings (1535); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided: during bone cutting with the mako tka system, complications arose necessitating a switch to manual mode mid-procedure.Specifically, cutter check before bone cutting failed, requiring intraoperative re-registration.Subsequently, during tibial bone cutting, the checkpoint pin failed to engage, necessitating re-drilling.After changing the attachment to an angled one and proceeding with femoral bone cutting, the saw blade position was noted to be incorrect.Upon performing the cutter check, it failed.Although the probe and base array were displayed, the accuracy value was not shown.A second re-registration was performed, and the cutter check passed.However, the femoral checkpoint then failed, necessitating a switch to manual surgery instead of mako tka.The accuracy of the mako osteotomy was poor, with a tibial varus angle of 10° being cut instead of the intended 4° (as measured on the postoperative x-ray).

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick, FL NA
EI   NA
9546280700
MDR Report Key24492259
Report Number3005985723-2026-00100
Device Sequence Number10616806
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown